Tamoxifen

Hi, I've been on Tamoxifen since March 21 and recently I have constant pains in my hands, knees and feet. I have read that joint pain isn't a side effect, is this just coincidence or do any of you suffer with joint pain? Also, I'm just so tired all the time, I have no energy from teatime onwards I've also been having very vivid odd dreams. Just wondered if anyone feels the same on tamoxifen? 

Parents
  • Hello Charlotteanne

    Joint pain isn't a commonly recognised side effect of Tamoxifen but we know from posts here on the forum that some women have spoken about these types of problems previously. It's certainly worth speaking with your GP or Consultant about your symptoms. 

    Fatigue is certainly a recognised side effect of the medication and one that can be debilitating. If you're also struggling with good quality sleep then this may be adding to the problem. 

    I don't know if you're taking the same brand of Tamoxifen but it may be worth asking for a different brand next time you collect a prescription as some women find that their side effects can vary depending on what brand they take. It may also be worth considering what time of day you take the medication and see if this impacts your fatigue. 

    If you'd like to chat things through with one of our team of nurses you're welcome to call them on 0808 800 4040, Monday to Friday 9 am to 5 pm. 

    I do hope things settle for you soon. 

    Best wishes, 
    Jenn
    Cancer Chat moderator 

  • Thank you, I will try and speak to my Dr about the joint pain. I take my tablet first thing in the morning and it's usually mid to late afternoon when the fatigue kicks in, i just feel so drained every evening and definitely had disturbed sleep! I know I need to persevere with it though! I have had a few different brands but not really noticed the difference in them. Thank you for replying x

Reply
  • Thank you, I will try and speak to my Dr about the joint pain. I take my tablet first thing in the morning and it's usually mid to late afternoon when the fatigue kicks in, i just feel so drained every evening and definitely had disturbed sleep! I know I need to persevere with it though! I have had a few different brands but not really noticed the difference in them. Thank you for replying x

Children
No Data